This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.
Dermatitis Medicamentosa (Chloral). Presented by Dr. Louis Tulipan.
E. B., a woman aged 65, has a rash which appeared a few days after she had taken a mixture of bromides and chloral hydrate for insomnia. This occurred ten days ago. On the back and chest were confluent patches of bluish, erythematous macules. Around the periphery were discrete macules. The face, especially the part around the eyes, showed erythema and edema. The macules were somewhat edematous. With the exception of desquamation, the rash had practically disappeared by yesterday, when the patient took another teaspoonful of the mixture of bromides and chloral hydrate containing 5 grains (0.32 Gm.) of chloral hydrate. One hour later there developed severe itching, and shortly afterward an exacerbation of the rash appeared. The patient now presents a closely aggregated erythematous, macular eruption of scarlatiniform pinpoint lesions on the trunk and arms. There is edema of the face,
Abramowitz EW, Rulison RH. NEW YORK ACADEMY OF MEDICINE, SECTION OF DERMATOLOGY AND SYPHILIS. Arch Derm Syphilol. 1935;31(6):888–917. doi:https://doi.org/10.1001/archderm.1935.01460240113018
Browse and subscribe to JAMA Network podcasts!
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: